# SDR 0501029959

- Difficulty date: July 15, 2005
- Submitted: July 18, 2005
- Operation: Air carrier
- Aircraft: N919RW
- Make and model: Doug DC-9-31
- Aircraft serial: 47162
- Aircraft time: 96,285 hours, 86,234 cycles
- System (JASC): 2565 · Escape Slide
- Part: Slide
- Part number: 13621228
- Part serial: 03010
- Condition: Malfunctioned
- Location: Tail Cone
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DUE TO WEATHER EN ROUTE, AIRCRAFT DIVERTED. WHILE ON GROUND, PERSONNEL ATTEMPTED TO LOWER AFT STAIRWAY, INSTEAD THEY INADVERTENTLY RELEASED TAIL CONE.  EMERGENCY ESCAPE SLIDE FOR TAIL DID NOT DEPLOY WHEN TAIL CONE SEPARATED FROM AIRCRAFT.  VELCRO CLOSURE AND LANYARD WERE OILY AND MAY HAVE CONTRIBUTED TO DEPLOYMENT FAILURE.  AIRCRAFT INSPECTED AND FERRIED AFTER TAIL CONE REINSTALLATION.  MAINTENANCE REPLACED TAIL CONE AND SLIDE AND RETURNED AIRCRAFT TO REVENUE SERVICE.
